MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 36IN 3-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE HS BLU 36IN 3-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number HS6822H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The suture was broken during suturing.Further details are not provided.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: concomitant medical products, device manufacture date.Evaluation: one empty labeled winding former and two needle-suture piece of product code hs6822, lot mph335 were received for analysis.The product code is double armed.During the visual inspection of the opened sample (two needle/suture pieces), the swage and attachment area were noted to be as expected.However, marks on the body needle and the end of the suture pieces cut that appears to be by the use of a surgical instrument could be observed.The other section of the suture was not returned for analysis and due to the condition of the sample the functional test can¿t be performed.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Due to condition of the opened sample, the assignable cause of performance breakage suture suggests an improper handling and the complaint one empty labeled winding former and two needle-suture piece of product code hs6822, lot mph335 were received for analysis.The product code is double armed.During the visual inspection of the opened sample (two needle/suture pieces), the swage and attachment area were noted to be as expected.However, marks on the body needle and the end of the suture pieces cut that appears to be by the use of a surgical instrument could be observed.The other section of the suture was not returned for analysis and due to the condition of the sample the functional test can¿t be performed.Due to condition of the opened sample, the assignable cause of performance breakage suture suggests an improper handling.

Brand Name
PRLNE HS BLU 36IN 3-0 D/A SH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9363201
Report Number2210968-2019-90209
Device Sequence Number19375021
Product Code GAW
UDI-Device Identifier10705031232754
UDI-Public10705031232754
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue NumberHS6822H
Device Lot NumberMPH335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/30/2019
Patient Sequence Number1